White Rose University Consortium logo
University of Leeds logo University of Sheffield logo York University logo

Pulsating waves in nonlinear magnetoconvection

Matthews, P.C., Proctor, M.R.E., Rucklidge, A.M. and Weiss, N.O. (1993) Pulsating waves in nonlinear magnetoconvection. Physics Letters A, 183 (1). pp. 69-75. ISSN 0375-9601

Full text available as:
[img]
Preview
Text
rucklidgeam9_MPRW_shearing.ps[1].pdf

Download (421Kb)

Abstract

Numerical experiments on compressible magnetoconvection reveal a new type of periodic oscillation, associated with alternating streaming motion. Analogous behaviour in a Boussinesq fluid is constrained by extra symmetry. A low-order model confirms that these pulsating waves appear via a pitchfork-Hopf-gluing bifurcation sequence from the steady state.

Item Type: Article
Copyright, Publisher and Additional Information: Copyright © 1993 Elsevier Science Publishers B.V. This is an author produced version of an article published in Physics Letters A. This paper has been peer-reviewed but does not include the final publisher proof-corrections or journal pagination.
Institution: The University of Leeds
Academic Units: The University of Leeds > Faculty of Maths and Physical Sciences (Leeds) > School of Mathematics (Leeds) > Applied Mathematics (Leeds)
Depositing User: A. M. Rucklidge
Date Deposited: 06 Feb 2006
Last Modified: 06 Jun 2014 18:13
Published Version: http://dx.doi.org/10.1016/0375-9601(93)90891-3
Status: Published
Refereed: Yes
Identification Number: 10.1016/0375-9601(93)90891-3
URI: http://eprints.whiterose.ac.uk/id/eprint/978

Actions (repository staff only: login required)